Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 234, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 5, 2011, 1:22 PM CDT for 5 counties in Tennessee. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2011, 1:22 PM CDT (18:22 UTC)
- Expired
- Jun 5, 2011, 2:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Macon County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 40 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 1:43 PM CDT | HAIL 0.5 | Lafayette, TN | |
| Jun 5, 1:45 PM CDT | HAIL 0.88 | Westmoreland, TN | |
| Jun 5, 1:55 PM CDT | TSTM WND DMG | 6 Nnw Lafayette, TN | NUMEROUS TREES DOWN ACROSS WESTERN MACON COUNTY. POSSIBLE TORNADO 6 MILES NNW OF LAFAYETTE AT THE SCOTSVILLE AND SHILOH ROAD INTERSECTION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 12:02 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2600 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
982
WUUS54 KOHX 051822
SVROHX
TNC111-159-165-169-189-051900-
/O.NEW.KOHX.SV.W.0234.110605T1822Z-110605T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
122 PM CDT SUN JUN 5 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL SMITH COUNTY IN MIDDLE TENNESSEE...
TROUSDALE COUNTY IN MIDDLE TENNESSEE...
WESTERN MACON COUNTY IN MIDDLE TENNESSEE...
EASTERN SUMNER COUNTY IN MIDDLE TENNESSEE...
NORTH CENTRAL WILSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 200 PM CDT
* AT 121 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
PORTLAND...MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
WESTMORELAND...
WESTMORELAND...
HARTSVILLE...
LAFAYETTE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM SUNDAY
AFTERNOON FOR CENTRAL TENNESSEE.
&&
LAT...LON 3663 8600 3627 8602 3619 8615 3626 8634
3637 8625 3665 8649
TIME...MOT...LOC 1822Z 291DEG 36KT 3651 8641
$$
211 follow-up statement
503
WWUS54 KOHX 051848
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
148 PM CDT SUN JUN 5 2011
TNC111-159-165-169-189-051900-
/O.CON.KOHX.SV.W.0234.000000T0000Z-110605T1900Z/
SMITH TN-TROUSDALE TN-MACON TN-SUMNER TN-WILSON TN-
148 PM CDT SUN JUN 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
WILSON...NORTHEASTERN SUMNER...WESTERN MACON...TROUSDALE AND WEST
CENTRAL SMITH COUNTIES UNTIL 200 PM CDT...
AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR WESTMORELAND...OR 9 MILES NORTH
OF HARTSVILLE...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
HARTSVILLE AND LAFAYETTE.
LAT...LON 3664 8620 3663 8600 3627 8602 3619 8615
3626 8634 3637 8625 3653 8639
TIME...MOT...LOC 1848Z 291DEG 35KT 3650 8614
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 12:59 PM CDT, 23 minutes earlier.
Area forecast discussion, Jun 5, 12:59 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1259 PM CDT SUN JUN 5 2011 .UPDATE...FOR TSTMS APPROACHING BNA TEMINAL && .AVIATION... LATEST DOPPLER LOOP SHOWING GUST FRONT DOWN THROUGH ROBERTSON...MONTGOMERY AND SUMNER COUNTIES AND IS HEADING SOUTHEAST. WIND GUSTS ALONG AND JUST BEHIND THE WIND SHIFT LINE ARE ON THE ORDER OF 40 KNOTS OR GREATER. THERE IS ALSO A CLUSTER OF POTENT STORMS IN BEHIND THE LINE THAT WILL DROP SOUTHEAST INTO MIDDLE TENNESSEE OVER THE NEXT 1 TO 2 HOURS. SEVERE THUNDERSTORMS WILL LIKELY BE ISSUED. BOYD && .PREV DISCUSSION... /ISSUED 1217 PM CDT SUN JUN 5 2011/ UPDATE...HAVE UPDATED ZONE PACKAGE AND INCREASED POPS EVERYWHERE WITH MENTION OF SEVERE TSTMS POSSIBLE. WATCH RUNS UNTIL 22Z. PREV DISCUSSION... /ISSUED 1139 AM CDT SUN JUN 5 2011/ AVIATION 18Z DISCUSSION... CENTER OF UPPER RIDGE LOCATED WEST OF THE MID STATE...SO WEAK NW FLOW ALOFT IS IN PLACE. SOUTHWARD MOVING MCS MAY IMPACT PORTIONS OF CENTRAL AND EASTERN MIDDLE TN. HOWEVER...FOR NOW...WILL ONLY INCLUDE VCTS FOR BNA AND CSV THIS AFTERNOON INTO EARLY EVENING. OTW...SUMMERTIME RIDGING EFFECTS IN PLACE WITH EARLY MORNING HAZE REDUCING VSBYS DOWN TO THE 3-5 SM RANGE. SCT CU AROUND 4-5 KFT TO DEVELOP WITH DAYTIME HEATING. PREV DISCUSSION... /ISSUED 1014 AM CDT SUN JUN 5 2011/ UPDATE...MONITORING THE CLUSTER OF CELLS EXTREME SOUTHWEST INDIANA. MOVEMENT HAS BEEN SOUTHEASTWARD AT ABOUT 32-35 KT. CURRENT DIRECTION OF MOVEMENT COULD BRING IT INTO THE NORTHEASTERN HALF OF THE AREA BY 18Z. THAT IS ASSUMING IT HOLDS TOGETHER. THESE CLUSTERS TYPICALLY GO THROUGH A DIURNAL CYCLE AND START TO DIMINISH BY MID MORNING. HOWEVER...IT MAY SPIT OUT A BOUNDARY TOWARD THE SOUTHEAST THAT COULD SERVE AS AN INITIATION POINT FOR AFTERNOON CONVECTION. LOCAL WRF MODEL IS SHOWING THE FORECAST SOUNDING WITH SIGNIFICANT AMOUNT OF DRY AIR BELOW 400MB WITH PRECIPITABLE WATER AT 1.01 INCHES. BY 23Z THIS AFTERNOON THE MOISTURE BELOW 550MB HAS INCREASED SIGNIFICANTLY AND PRECIPITABLE WATER IS NOW UP TO 1.66 INCHES. ALSO...THE FORECAST SOUNDING HAS LITTLE IF ANY CAP WITH KINDEX AT 38...SFC BASED LI AT -7 AND A CONVECTIVE TEMP OF 91 DEGREES. THUS IT SEEMS AN UPWARD ADJUSTMENT OF POPS FOR THE NE HALF MAY BE NESESSARY. WILL UPDATE THE ZONE PACKAGE FOR THE AFTERNOON AND EARLY EVENING SHORTLY. PREV DISCUSSION... /ISSUED 630 AM CDT SUN JUN 5 2011/ UPDATE...FOR 12Z TAFS. AVIATION...STRONG UPPER HIGH OVER THE REGION WILL RETROGRADE WEST TODAY ALLOWING A FEW ISO STORMS TO DROP DOWN MAINLY ALONG THE PLATEAU THIS AFTERNOON/EVENING. ADDITIONALLY...LATE EVENING/EARLY MORNING FOG/HAZE LIKELY TO DROP VSBYS INTO MVFR RANGE...WITH IFR BRIEFLY CSV TOWARD DAWN ONCE AGAIN MONDAY. PREV DISCUSSION... /ISSUED 146 AM CDT SUN JUN 5 2011/ DISCUSSION...STRONG UPPER RIDGE STILL IN PLACE...HEIGHTS EXPECTED TO FALL SOME OVER THE NEXT FEW DAYS WITH A WEAK NW FLOW IN PLACE. WEAK IMPULSE MAY BRING A FEW AFTERNOON SHOWERS AND THUNDERSTORMS TO THE AREA. DESPITE THE WEAKENING OF THE RIDGE...THE CLOSE PROXIMITY OF THE UPPER HIGH AND THE CONTINUED DEPTH OF THE DRY AIR WILL PREVENT MUCH IN THE WAY OF CONVECTIVE DEVELOPMENT THIS WEEK. IN THE EXT FCST...PATTERN TO CHANGE LITTLE. CONVECTIVE PARAMETERS DO SUPPORT A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FOR THE MIDDLE TO END OF THE WEEK. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Jun 5, 4:11 AM CDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 411 AM CDT SUN JUN 5 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-061030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 411 AM CDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. STORMS MAY BECOME LOCALLY STRONG TO SEVERE...PRODUCING GUSTY TO EVEN DAMAGING WIND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 07
In the hours before
Special weather statement, Jun 5, 11:32 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1132 AM CDT SUN JUN 5 2011 TNZ007>011-027>034-062>066-077>080-052200- ROBERTSON-SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-RUTHERFORD-CANNON-DE KALB- WHITE-CUMBERLAND-COFFEE-WARREN-GRUNDY-VAN BUREN- INCLUDING THE CITIES OF...SPRINGFIELD...GALLATIN...LAFAYETTE... CELINA...BYRDSTOWN...NASHVILLE...LEBANON...MOUNT JULIET... HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON... JAMESTOWN...MURFREESBORO...WOODBURY...SMITHVILLE...SPARTA... CROSSVILLE...TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT... SPENCER 1132 AM CDT SUN JUN 5 2011 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE ACROSS THE NORTHEASTERN HALF OF THE MID STATE THIS AFTERNOON INTO EARLY THIS EVENING... A RISK OF STRONG TO SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND EVENING. THIS INCLUDES THAT PORTION OF MIDDLE TN GENERALLY ALONG AND NORTHEAST OF A SPRINGFIELD...NASHVILLE...MURFREESBORO THROUGH MCMINNVILLE LINE. MOSTLY SUNNY SKIES WILL GIVE WAY TO INCREASING CLOUDS THIS AFTERNOON AS AN AREA OF SHOWERS AND THUNDERSTORMS WORKS SOUTH AND SOUTHEASTWARD FROM KENTUCKY. GIVEN THE GROWING INSTABILITY LEVELS...AN INCREASING CHANCE OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS EXISTS ACROSS ROUGHLY THE NORTHEASTERN HALF OF MIDDLE TN. HIGH WINDS AND HAIL WILL BE POSSIBLE WITH ANY STRONG TO SEVERE THUNDERSTORMS THAT DO DEVELOP. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL TELEVISION OR RADIO STATIONS FOR POSSIBLE UPDATES. 21
Special weather statement, Jun 5, 12:11 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1211 PM CDT SUN JUN 5 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-052200- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 1211 PM CDT SUN JUN 5 2011 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE ACROSS ALL OF MIDDLE TN THROUGH THIS AFTERNOON... A RISK OF STRONG TO SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND EVENING. THIS INCLUDES THE ENTIRE MID STATE AREA. MOSTLY SUNNY SKIES WILL GIVE WAY TO INCREASING CLOUDS THIS AFTERNOON AS AN AREA OF SHOWERS AND THUNDERSTORMS WORKS SOUTH AND SOUTHEASTWARD FROM KENTUCKY. GIVEN THE GROWING INSTABILITY LEVELS...AN INCREASING CHANCE OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS EXISTS ACROSS ALL OF MIDDLE TN. HIGH WINDS AND HAIL WILL BE POSSIBLE WITH ANY STRONG TO SEVERE THUNDERSTORMS THAT DO DEVELOP. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL TELEVISION OR RADIO STATIONS FOR POSSIBLE UPDATES. 21
Special weather statement, Jun 5, 12:54 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1254 PM CDT SUN JUN 5 2011 TNZ007-008-027-028-051845- DAVIDSON-ROBERTSON-SUMNER-WILSON- 1254 PM CDT SUN JUN 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...ROBERTSON...SUMNER AND WILSON COUNTIES... AT 1251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR WHITE HOUSE...OR 13 MILES NORTHWEST OF GALLATIN...MOVING SOUTHEAST AT 25 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. 21
Local storm report, Jun 5, 1:13 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
113 PM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND GST 2 W GALLATIN 36.38N 86.49W
06/05/2011 E50 MPH SUMNER TN TRAINED SPOTTER
SPOTTER JUST WEST OF GALLATIN REPORTED TSTM GUST TO 50
MPH AND NICKEL SIZE HAIL.
&&
JLMLocal storm report, Jun 5, 1:14 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
114 PM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL GOODLETTSVILLE 36.33N 86.70W
06/05/2011 E0.50 INCH DAVIDSON TN PUBLIC
BETWEEN 1250 AND 1305
&&
RTROUTMANLocal storm report, Jun 5, 1:20 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
120 PM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL 8 E GALLATIN 36.38N 86.31W
06/05/2011 M0.50 INCH SUMNER TN NWS EMPLOYEE
HAIL AND WIND GUSTS TO 50 MPH.
&&
BBOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:00 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner, Wilson | 45 min |
| Jun 5, 1:56 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale, Wilson | 34 min |
| Jun 5, 2:19 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Warren | 41 min |
| Jun 5, 2:34 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Putnam | 41 min |
| Jun 5, 2:56 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Overton, Putnam, White | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.